Amoxicillin Allergy? HELP!! - Mothering Forums

Forum Jump: 
 
Thread Tools
Old 02-02-2005, 02:03 PM - Thread Starter
 
subeetaho's Avatar
 
Join Date: Nov 2004
Location: Tahoe
Posts: 70
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Okay, the sick kid thing is making me crazy. I caved and got amoxicillin for my kids monday cuz they have been battling too much for too long and their immune systems are in a weakened state. They both had ear, nose and eye infections going...
So now we are three days into it. And my dd last night broke out in a hivey rash like a diaper rash all around her Yoni. I don't know whether to continue the antibiotics (which have cleared up her eyes and seem to be helping with everything else) the other thing is that she has no appetite...could be part of the nose running...
but I can't figure out what to do next.

I have been dealing with so much illness since october (they both had chickenpox and have been ill every 2-3 weeks ever since)
I am just beside myself - don't know which way is up anymore.
!!!! help! is there anything I can use topically and still give her the antibiotics to continue clearing out the rest of her funk?

immediate advice sorely needed, before I lose my marbles!
subeetaho is offline  
Sponsored Links
Advertisement
 
Old 02-02-2005, 02:17 PM
 
EFmom's Avatar
 
Join Date: Mar 2002
Posts: 7,802
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I would call the ped ASAP. If it is allergy, you will probably be told to stop the medication right away and give her benedryl. She might be given a different, unrelated antibiotic.

My dd is allergic to amoxicillin and we went through this. They don't usually show a reaction until they are well into the treatment. In my dd's case, she was actually on the second to last day before she broke out in horrible hives, with a fair amount of swelling.
EFmom is offline  
Old 02-02-2005, 02:19 PM
 
Geofizz's Avatar
 
Join Date: Sep 2003
Location: Running with the dingos!
Posts: 7,987
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 2 Post(s)
If you suspect an allergy, stop giving it immediately!

Hives were my first symptom of a penacillin (sp) allergy. With every dose it can get worse. The hives can spread to her throat and cut off her air passage. I don't want to be alarmist, but please, please, please, don't give another dose. Talk to the doc about another antibiotic if she still needs it. You will want to stay away from all antibiotics in the penicillin/amoxicillin family.
Geofizz is offline  
Old 02-02-2005, 03:00 PM
 
pumpkin's Avatar
 
Join Date: Apr 2003
Location: Stepford
Posts: 2,853
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Definitely call the ped ASAP. I have a -cillin allergy. It was discovered when I got my first dose and my tongue swelled up, turned orange, and then split open. It was really lucky I didn't stop breathing.

Mom to Kira March 2009
pumpkin is offline  
Old 02-02-2005, 03:28 PM
 
elismom's Avatar
 
Join Date: Dec 2001
Location: NC
Posts: 86
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
While I agree that you should call the doc, since you don't want to mess around w/a 'cillin allergy, it sounds to me like you might be dealing with a yeast infection, if that's the only place she got the rash. Something to look into.
elismom is offline  
 
User Tag List

Thread Tools


Forum Jump: 

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off